Hail, Delaware
- When
- May 7, 3:08 PM CST to 3:10 PM CST
- Where
- Delaware County, Greeley
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.583, -91.350
Boundaries left over from the pre-dawn and morning thunderstorms once again allowed thunderstorms to develop in the afternoon. Due to a much drier atmosphere, the hail was much smaller than in the morning storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Boundaries left over from the pre-dawn and morning thunderstorms once again allowed thunderstorms to develop in the afternoon. Due to a much drier atmosphere, the hail was much smaller than in the morning storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 7, 2:30 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT FRI MAY 7 2004 .DISCUSSION... LATEST SFC AND MSAS ANALYSIS INDICATING BOUNDARY ACRS EXTREME SOUTHEAST NE...AND JUST SOUTH OF THE IA/MO BORDER STARTING TO GET EDGY AND WILL BE LOOKING TO START TO SHIFT NORTHWARD. PRESSURE FALLS INCREASING ACRS IA AND ESPECIALLY SOUTHERN MN ALSO INDICATING THIS. COOL SFC RIDGE IS SETTLING OVER THE WESTERN GRT LKS THOUGH... AND INCREASING GRADIENT BETWEEN THIS FEATURE AND FRONTAL BOUNDARY GETTING SQUEEZED ENOUGH TO INDUCE BRISK EASTERLY SFC WINDS ACRS THE NORTHERN 2/3 OF IA AND NORTHERN IL. THIS WILL BATTLE THE NORTHWARD BOUNDARY ADVANCE AND PREFER THE SLOWER/FURTHER SOUTH SOLUTION OF THE NGM AND UKMET. EXTENT OF SOUTHERLY LLJ INFEED AND CONVERGENCE ON H85 BOUNDARY...AND OTHER MCS/CONVECTIVE SPAWN PARAMETERS ARE ALL COMING TOGETHER OVER EASTERN NE THIS EVENING. THICKNESS PARAMETERS...STEERING FLOW AND LLVL BOUNDARY ALIGNMENT SUGGEST TRANSLATING THIS SCATTERED WESTERN DEVELOPMENT INTO AN MCS AND PROGRESSING IT INTO AT LEAST OUR NORTHERN HALF OF THE CWA(I-80 NORTHWARD) AFTER MIDNIGHT. VEERING H85 FLOW OVERNIGHT WILL CONTINUE ELEVATED THTA-E ADVECTION AND CONVERGENCE FOR SYSTEM INFEED AS IT MOVES EAST OVERNIGHT...WITH IT WANING TOWARD SAT MORNING. POTENTIAL FOR SOME SEVERE(WINDS NEAR BOUNDARY AND HAIL EVERYWHERE) AS IT MOVES INTO THE CWA LATE TONIGHT...BUT AGAIN WITH DECREASED INFEED AS IT PUSHES ACRS EASTERN IA...COMPLEX MAY BE IN A WEAKENING PHASE. BEFORE THEN FOR THIS EVENING...H85 MB BOUNDARY IS SHIFTING NORTH MAKING FOR A CONTINUED CHANCE FOR A SHOWER OR THUNDERSTORM ACRS THE FAR NORTHERN CWA THROUGH 7 PM OR SO...BUT BETTER CHANCES WILL BE SETTING UP JUST TO THE NORTH OF LOCAL AREA OF CONCERN. ANOTHER SHOT FOR SOME ISOLATED OR WIDELY SCATTERED ACTIVITY BREAKING OUT WILL BE IN VCNTY OF FRONTAL BOUNDARY ALONG THE IA/MO BORDER. THIS AREA BY FAR THE MOST UNSTABLE...BUT CAP HAS KEPT A LID ON DEVELOPMENT. CURRENT CU FIELD ACRS NORTHERN MO LOOKING INTERESTING...AND POTENTIAL FOR SOME EVENING WEAKENING OF CAP MAY ALLOW SOME STORMS TO GO. COOL EAST-NORTHEAST FEED TO MAKE FOR COOLEST PERIOD DURING THE EVENING ACRS THE NORTHERN HALF OF THE CWA...AND AS FRONT AND SOUTHEAST FLOW STARTS TO SHIFT NORTH...TEMPS COULD EXPERIENCE AN INCREASE AFTER MIDNIGHT. IF THE FRONT CAN EDGE FAR ENOUGH NORTHWARD ON SAT AND CONVECTIVE DEBRIS FROM TONIGHTS ACTIVITY ERODES FOR SOME INSOLATION...INCREASING SOUTHERLY FLOW TO TAP INTO WARMER THERMAL POOL FOR POTENTIAL BIG TEMP REBOUND TO AROUND 80 OR EVEN WARMER. THE FAR NORTH SHOULD BE HELD IN THE 70S. NEXT WAVE TO ROLL ON SOUTHERN EDGE OF NORTHERN CONUS/SOUTHERN CANADA WESTERLIES SAT NIGHT...WITH MAIN CONVECTIVE FOCUS SHIFTING ACRS FAR NORTHERN IA AND SOUTHERN MN. NORTHERN THIRD OF THE CWA WILL STILL BE AT RISK OF SOME BLEED DOWN ACTIVITY FROM THE NORTH...WHILE MORE SCTRD TO ISOLATED CONVECTION OCCURS ACRS THE CENTRAL AND SOUTH. OF COURSE...IF BOUNDARY GETS HELD UP OR EVEN SHUNTED SOUTHWARD BY LATE SAT AND SAT NIGHT...THE LOCAL CWA COULD BE UNDER THE GUN FOR MAIN BRUNT OF NEXT ROUND OF CONVECTION. IF THE FRONT CAN PUSH NORTH AND STAY THERE...WE WILL BE IN FOR A WARM... BREEZY AND DRY SUNDAY LIKE LATEST UKMET RUN SUGGESTS. && IN THE EXTENDED PERIOD FOR MONDAY ON...MEDIUM RANGE MODEL ENSEMBLES CONTINUE TO SUGGEST BUSY WX PERIOD AT LEAST THRU THU...AS WESTERN L/W TROUGH SLOWLY MIGRATES EASTWARD TOWARD THE PLAINS. THUS LOOKS LIKE SOUTHWEST UPPER FLOW TO CONTINUE OVER THE AREA...WITH PERIODIC WAVE PROPAGATION AND LLVL BOUNDARY FLUCTUATION ACRS THE AREA FOR ALMOST DAILY THREAT OF SHOWERS AND THUNDERSTORMS. TRYING TO WEED OUT SOME DRY PERIODS...POSSIBLY TUE NIGHT AND MOST OF WED AS SFC BOUNDARY LIFTS NORTH AND SFC WAVES PULL OUT TO THE WEST. BUT UKMET FURTHER EAST WITH SFC WAVE AND WOULD BRING SIGNIFICANT PRECIP ON WED...SO WILL CHICKEN OUT AND LEAVE IN CHANCE POPS. L/W AXIS MAKES IT ACRS THE AREA THU NIGHT INTO FRI FOR COOL DOWN AND GENERALLY DRY PERIOD AT THE END OF THE WEEK. BUT WITH VORT ROTATING DOWN INTO CENTRAL RIDGE AXIS WITH ASSOCIATED COOL POOL ALOFT...WOULDNT BE SURPRISED IF EVEN FRI MAY BE PLAGUED BY SOME INSTABILITY SHOWERS. WILL STILL GO DRY FOR NOW WITH PRECIP HEAVY LONG TERM IN THE EARLIER PERIODS. MEDIUM RANGE MODEL GUIDANCE IN THE MID TO UPPER 70S FOR HIGHS BEFORE COOL DOWN FRI...BUT IF SFC FRONT CAN ADVANCE FAR ENOUGH NORTH...SOME 80 DEGREE READINGS SHOULD OCCUR TUE THRU THU. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JDH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 546 AM CDT FRI MAY 7 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-081000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA- DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA- HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 546 AM CDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 80 EARLY THIS MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. HEAVY RAIN WILL ALSO BE POSSIBLE...WITH SOME PLACES RECEIVING OVER AN INCH BEFORE THE RAIN ENDS. SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS...POSSIBLY STRONG TO SEVERE...WILL OCCUR TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A VERY ACTIVE PERIOD OF WEATHER IS EXPECTED THROUGH THE WEEKEND AND EARLY NEXT WEEK. THERE IS A POTENTIAL FOR AT LEAST TWO ROUNDS OF SEVERE WEATHER DURING THIS TIME PERIOD...ALONG WITH MODERATE TO POSSIBLY HEAVY RAINFALL. DURING THE LATE AFTERNOON AND OVERNIGHT HOURS...THE COMBINATION OF MOISTURE AND SHEAR PROVIDED BY THE FRONT SHOULD BE ENOUGH TO ALLOW PERIODS OF STRONG TO SEVERE STORMS TO DEVELOP SATURDAY THROUGH THURSDAY. IF SEVERE STORMS DEVELOP...HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT. ONE FINAL THREAT WILL BE THE AMOUNT OF RAINFALL FROM TONIGHT THROUGH THURSDAY. IF MODERATE TO HEAVY RAINFALL WOULD OCCUR...AREA RIVERS WOULD EXPERIENCE GENERAL RISES. EMERGENCY MANAGERS SHOULD LISTEN TO LATER FORECASTS REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ONE OR MORE TIMES BETWEEN TODAY AND THURSDAY. ERVIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1119 AM HAIL ROBINS 42.08N 91.67W
05/07/2004 1.75 INCH LINN IA PUBLIC
1103 AM HAIL TIPTON 41.77N 91.13W
05/07/2004 1.00 INCH CEDAR IA LAW ENFORCEMENT
1059 AM HAIL CEDAR BLUFF 41.78N 91.32W
05/07/2004 1.00 INCH CEDAR IA EMERGENCY MNGR
1058 AM HAIL 1 W TIPTON 41.77N 91.15W
05/07/2004 0.75 INCH CEDAR IA EMERGENCY MNGR
1055 AM HAIL SHELLSBURG 42.09N 91.87W
05/07/2004 1.00 INCH BENTON IA BROADCAST MEDIA
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 1 N MARION 42.05N 91.59W
05/07/2004 1.75 INCH LINN IA TRAINED SPOTTER
1130 AM HAIL TODDVILLE 42.10N 91.72W
05/07/2004 0.75 INCH LINN IA TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1139 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 1 N MARION 42.05N 91.59W
05/07/2004 1.75 INCH LINN IA AMATEUR RADIO
1118 AM HAIL 1 NW HIAWATHA 42.06N 91.70W
05/07/2004 0.75 INCH LINN IA AMATEUR RADIO
HAIL COVERING THE GROUND.
1105 AM HAIL TIPTON 41.77N 91.13W
05/07/2004 1.25 INCH CEDAR IA STORM CHASER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 1 S ANAMOSA 42.09N 91.28W
05/07/2004 0.88 INCH JONES IA AMATEUR RADIO
1155 AM HAIL MARTELLE 42.02N 91.36W
05/07/2004 1.00 INCH JONES IA FIRE DEPT/RESCUE
ON HIGHWAY ONE.
1154 AM HAIL ANAMOSA 42.11N 91.28W
05/07/2004 1.00 INCH JONES IA AMATEUR RADIO
1140 AM HAIL SPRINGVILLE 42.06N 91.44W
05/07/2004 1.75 INCH LINN IA AMATEUR RADIO
1140 AM HAIL SHANNON 42.15N 89.74W
05/07/2004 0.25 INCH CARROLL IL TRAINED SPOTTER
1132 AM HAIL ROBINS 42.08N 91.67W
05/07/2004 1.75 INCH LINN IA TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND.
&&
SKPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
201 PM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL MARTELLE 42.02N 91.36W
05/07/2004 1.00 INCH JONES IA FIRE DEPT/RESCUE
ON HIGHWAY ONE.
1155 AM HAIL 1 S ANAMOSA 42.09N 91.28W
05/07/2004 0.88 INCH JONES IA AMATEUR RADIO
1154 AM HAIL ANAMOSA 42.11N 91.28W
05/07/2004 1.00 INCH JONES IA AMATEUR RADIO
1140 AM HAIL SHANNON 42.15N 89.74W
05/07/2004 0.25 INCH CARROLL IL TRAINED SPOTTER
1140 AM HAIL SPRINGVILLE 42.06N 91.44W
05/07/2004 1.75 INCH LINN IA AMATEUR RADIO
1132 AM HAIL ROBINS 42.08N 91.67W
05/07/2004 1.75 INCH LINN IA TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND.
1130 AM HAIL 1 N MARION 42.05N 91.59W
05/07/2004 1.75 INCH LINN IA TRAINED SPOTTER
1130 AM HAIL 1 N MARION 42.05N 91.59W
05/07/2004 1.75 INCH LINN IA AMATEUR RADIO
1130 AM HAIL TODDVILLE 42.10N 91.72W
05/07/2004 0.75 INCH LINN IA TRAINED SPOTTER
HAIL COVERING THE GROUND.
1119 AM HAIL ROBINS 42.08N 91.67W
05/07/2004 1.75 INCH LINN IA PUBLIC
1118 AM HAIL 1 NW HIAWATHA 42.06N 91.70W
05/07/2004 0.75 INCH LINN IA AMATEUR RADIO
HAIL COVERING THE GROUND.
1105 AM HAIL TIPTON 41.77N 91.13W
05/07/2004 1.25 INCH CEDAR IA STORM CHASER
1103 AM HAIL TIPTON 41.77N 91.13W
05/07/2004 1.00 INCH CEDAR IA LAW ENFORCEMENT
1100 AM HAIL MARTELLE 42.02N 91.36W
05/07/2004 0.25 INCH JONES IA FIRE DEPT/RESCUE
1059 AM HAIL CEDAR BLUFF 41.78N 91.32W
05/07/2004 1.00 INCH CEDAR IA EMERGENCY MNGR
1058 AM HAIL 1 W TIPTON 41.77N 91.15W
05/07/2004 0.75 INCH CEDAR IA EMERGENCY MNGR
1055 AM HAIL SHELLSBURG 42.09N 91.87W
05/07/2004 1.00 INCH BENTON IA BROADCAST MEDIA
1014 AM HAIL NORWAY 41.90N 91.92W
05/07/2004 0.25 INCH BENTON IA TRAINED SPOTTER
0916 AM HAIL FULTON 42.15N 90.68W
05/07/2004 0.50 INCH JACKSON IA TRAINED SPOTTER
0905 AM HAIL CLINTON 41.84N 90.23W
05/07/2004 0.25 INCH CLINTON IA LAW ENFORCEMENT
0850 AM HAIL CAMANCHE 41.79N 90.28W
05/07/2004 0.50 INCH CLINTON IA TRAINED SPOTTER
0825 AM TSTM WND DMG WOODHULL 41.18N 90.32W
05/07/2004 HENRY IL CO-OP OBSERVER
LATE REPORT. WRIST SIZED LIMBS DOWN.
0822 AM HAIL ELDRIDGE 41.64N 90.57W
05/07/2004 0.75 INCH SCOTT IA TRAINED SPOTTER
0821 AM HAIL ELDRIDGE 41.64N 90.57W
05/07/2004 0.88 INCH SCOTT IA NWS EMPLOYEE
COVERING THE GROUND.
0820 AM HAIL ELDRIDGE 41.64N 90.57W
05/07/2004 1.00 INCH SCOTT IA TRAINED SPOTTER
0723 AM HAIL LE CLAIRE 41.60N 90.36W
05/07/2004 0.75 INCH SCOTT IA TRAINED SPOTTER
DOWNTOWN LE CLAIRE.
0718 AM HAIL 3 N WEST LIBERTY 41.62N 91.26W
05/07/2004 0.75 INCH CEDAR IA TRAINED SPOTTER
OCCURING FOR PAST 5 MINUTES.
0702 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 1.00 INCH JOHNSON IA TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND AND ROAD.
0700 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 1.75 INCH JOHNSON IA TRAINED SPOTTER
GOLF BALL HAIL, DENTING CARS IN IOWA CITY.
0659 AM HAIL 1 E IOWA CITY 41.66N 91.52W
05/07/2004 1.25 INCH JOHNSON IA TRAINED SPOTTER
0659 AM HAIL 1 S IOWA CITY 41.64N 91.54W
05/07/2004 2.50 INCH JOHNSON IA BROADCAST MEDIA
REPORT RELAYED BY KWWL.
0657 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 0.75 INCH JOHNSON IA TRAINED SPOTTER
COVERING GROUND IN SOUTHEAST SECTION OF CITY.
0655 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 0.88 INCH JOHNSON IA TRAINED SPOTTER
0655 AM HAIL E IOWA CITY 41.66N 91.54W
05/07/2004 1.00 INCH JOHNSON IA NWS EMPLOYEE
0650 AM HAIL 2 W IOWA CITY 41.66N 91.57W
05/07/2004 1.50 INCH JOHNSON IA TRAINED SPOTTER
OCCURING FOR 5 MINUITES.
0600 AM HAIL SPRING VALLEY 41.33N 89.20W
05/07/2004 0.88 INCH BUREAU IL LAW ENFORCEMENT
0555 AM BLIZZARD E IOWA CITY 41.66N 91.54W
05/07/2004 JOHNSON IA NWS STORM SURVEY
0555 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 0.88 INCH JOHNSON IA TRAINED SPOTTER
OCCURING FOR PAST 7 MINUTES.
0555 AM HAIL GRANVILLE 41.26N 89.23W
05/07/2004 0.88 INCH PUTNAM IL EMERGENCY MNGR
0548 AM HAIL 1 E DEPUE 41.33N 89.28W
05/07/2004 1.75 INCH BUREAU IL TRAINED SPOTTER
HEAVY RAIN AND 30-40 MPH GUSTS.
0530 AM HAIL IOWA CITY 41.66N 91.54W
05/07/2004 1.00 INCH JOHNSON IA TRAINED SPOTTER
0530 AM HAIL 1 E IOWA CITY 41.66N 91.52W
05/07/2004 1.00 INCH JOHNSON IA TRAINED SPOTTER
0530 AM HEAVY RAIN MUSCATINE 41.42N 91.07W
05/07/2004 1.10 INCH MUSCATINE IA TRAINED SPOTTER
ONE AND ONE TENTH OF AN INCH IN THE PAST 30 MINUTES.
0530 AM HAIL 2 W IOWA CITY 41.66N 91.57W
05/07/2004 1.50 INCH JOHNSON IA TRAINED SPOTTER
0511 AM HAIL 1 W GALVA 41.17N 90.06W
05/07/2004 0.88 INCH HENRY IL TRAINED SPOTTER
0502 AM TSTM WND GST GALVA 41.17N 90.04W
05/07/2004 50 MPH HENRY IL TRAINED SPOTTER
0436 AM HAIL STOCKTON 41.58N 90.87W
05/07/2004 0.25 INCH MUSCATINE IA LAW ENFORCEMENT
WITH HEAVY RAIN.
0430 AM TSTM WND GST DAVENPORT 41.56N 90.60W
05/07/2004 65 MPH SCOTT IA NWS EMPLOYEE
DELAYED REPORT. WIND 60 TO 70 MPH. 10 INCH DIAMETER
BRANCHES DOWN.
0426 AM HAIL 2 N BUFFALO 41.49N 90.72W
05/07/2004 0.50 INCH SCOTT IA TRAINED SPOTTER
0425 AM HAIL 3 E BLUE GRASS 41.51N 90.71W
05/07/2004 0.75 INCH SCOTT IA TRAINED SPOTTER
WITH HEAVY RAIN.
0424 AM HAIL BUFFALO 41.46N 90.72W
05/07/2004 0.88 INCH SCOTT IA TRAINED SPOTTER
ALSO ESTIMATED 60 MPH WIND GUSTS.
0412 AM HAIL BELLEVUE 42.26N 90.43W
05/07/2004 0.25 INCH JACKSON IA TRAINED SPOTTER
0405 AM TSTM WND GST MUSCATINE 41.42N 91.07W
05/07/2004 70 MPH MUSCATINE IA TRAINED SPOTTER
ESTIMATED, ALSO PEA SIZED HAIL REPORTED.
0405 AM TSTM WND DMG ATALISSA 41.57N 91.17W
05/07/2004 MUSCATINE IA LAW ENFORCEMENT
SIGNIFICANT POWERLINE DAMAGE, 2 SEMI TRAILERS BLOWN OVER.
0405 AM TSTM WND DMG SWEETLAND CENTER 41.50N 90.97W
05/07/2004 MUSCATINE IA LAW ENFORCEMENT
SEVERAL GRAIN BINS DESTROYED. TREES BLOWN INTO HOUSES IN
SWEETLAND CENTER.
0405 AM TSTM WND GST 2 N MUSCATINE 41.45N 91.07W
05/07/2004 62 MPH MUSCATINE IA CO-OP OBSERVER
0404 AM TSTM WND DMG PLEASANT PRARIE 41.52N 90.87W
05/07/2004 MUSCATINE IA LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER ON HIGHWAY 61 AT THE 97 MILE
MARKER.
0400 AM TSTM WND DMG MUSCATINE 41.42N 91.07W
05/07/2004 MUSCATINE IA TRAINED SPOTTER
MUSCATINE WITHIN A 1-2 SQUARE MILE AREA, AROUND 4 AM. 8
POWER LINES DOWN, 2 SEMI TRUCKS BLOWN OFF THE ROAD,
TRAILERS FROM A TRAILER SALES LOT BLOWN UP TO 1/4 OF A
MILE AWAY, NEW POLE BUILDING DESTROYED AND SCATTERED
ACROSS A FIELD, SOME HOUSE SHINGLES BLOWN OFF.
0345 AM TSTM WND GST ATALISSA 41.57N 91.17W
05/07/2004 60 MPH MUSCATINE IA TRAINED SPOTTER
0325 AM HAIL N CEDAR RAPIDS 41.97N 91.67W
05/07/2004 0.25 INCH LINN IA TRAINED SPOTTER
PERIODS OF MODERATE TO HEAVY RAIN, CAUSING WATER TO POND
ON ROADWAYS.
0320 AM HAIL 1 W DEWITT 41.82N 90.57W
05/07/2004 0.25 INCH CLINTON IA TRAINED SPOTTER
0319 AM HAIL NE CEDAR RAPIDS 41.97N 91.67W
05/07/2004 0.25 INCH LINN IA TRAINED SPOTTER
0310 AM HEAVY RAIN SHELLSBURG 42.09N 91.87W
05/07/2004 0.00 INCH BENTON IA TRAINED SPOTTER
1.13 INCHES OF RAIN.
0307 AM HAIL 2 S CEDAR RAPIDS 41.94N 91.67W
05/07/2004 1.75 INCH LINN IA TRAINED SPOTTER
REPORTED AT KIRKWOOD COMM COLLEGE
0302 AM HAIL DAVENPORT 41.56N 90.60W
05/07/2004 0.50 INCH SCOTT IA NWS EMPLOYEE
0253 AM HAIL CEDAR RAPIDS 41.97N 91.67W
05/07/2004 0.75 INCH LINN IA TRAINED SPOTTER
0238 AM HAIL ANAMOSA 42.11N 91.28W
05/07/2004 0.25 INCH JONES IA TRAINED SPOTTER
0238 AM HAIL SHELLSBURG 42.09N 91.87W
05/07/2004 1.00 INCH BENTON IA EMERGENCY MNGR
0225 AM HAIL VINTON 42.16N 92.03W
05/07/2004 1.75 INCH BENTON IA BROADCAST MEDIA
PUBLIC REPORT FROM KCRG.
0220 AM HAIL VINTON 42.16N 92.03W
05/07/2004 1.00 INCH BENTON IA EMERGENCY MNGR
0210 AM HAIL CENTER POINT 42.19N 91.78W
05/07/2004 0.50 INCH LINN IA EMERGENCY MNGR
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL SOLON 41.81N 91.49W
05/07/2004 0.88 INCH JOHNSON IA PUBLIC
HAIL LASTED 5 MINUTES...COVERED THE GROUND.
&&
WDNThe Quad Cities radar (KDVN), 125 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405749, 5405750.